MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT281416
Medical Device Problem Codes Patient-Device Incompatibility (2682); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 12/10/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.
 
Event or Problem Description
The following information was received by gore: on (b)(6) 2014, this patient underwent endovascular treatment for an abdominal aortic aneurysm measuring 65 mm in diameter and was therefore implanted with gore® excluder® aaa endoprostheses.On (b)(6) 2014, follow-up ultrasound examination found the aneurysm to measure 60 mm and 62 mm on (b)(6) 2014.Follow-up computed tomography angiography imaging on (b)(6) 2017, and on (b)(6) 2019, showed the aneurysm diameter to have further increased from 68 to 80 mm.There was no reason reported for the aneurysm increase.
 
Additional Manufacturer Narrative
B5.Describe event or problem: added additional information.H6.Device code 1: corrected code.H6: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6), 2019, follow-up imaging identified a type ii endoleak originating from a lumbar artery at the level of vertebrae l3/l4 and on (b)(6), 2019, cta follow-up imaging confirmed an aneurysm diameter of 80 mm.On (b)(6), 2019, the endoleak was embolized.Follow-up cta imaging on (b)(6), 2019, revealed an aneurysm diameter of 83 mm.
 
Additional Manufacturer Narrative
B5: updated field content.H6 device code 1: corrected code.H6: code 22 - according to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: endoleak and aneurysm enlargement.
 
Event or Problem Description
On (b)(6) 2019, the patient was administered to hospital for follow-up imaging to be conducted the next day.On (b)(6) 2019, a type ii endoleak originating from a lumbar artery at the level of vertebrae l3/l4 was diagnosed with the aneurysm measuring 80 mm.On (b)(6) 2019, angiography was performed and the endoleak was embolized.Follow-up cta imaging on (b)(6) 2019, found an aneurysm diameter of 83 mm.According to the physician, this increase is not considered an aneurysm enlargement as the patient was given an embolizate and there is a tolerance of measurement.The endoleak is believed to have been repaired.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8895894
Report Number2017233-2019-00650
Device Sequence Number1617286
Product Code MIH
UDI-Device Identifier00733132610723
UDI-Public00733132610723
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2016
Device Catalogue NumberRMT281416
Device Lot Number12117537
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date11/12/2019
01/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age75 YR
Patient Weight87